MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144); Ambulation or Postural Difficulties (2544); Confusion/ Disorientation (2553)
Date of Event 05/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction was reported.
 
Event or Problem Description
An 87-year-old female with cholangiocarcinoma metastatic to the liver, enrolled in the boombox study, had a histotripsy treatment on (b)(6) 2025.The patient had a metal stent and was discharged on antibiotics.On may 5, 2025, the patient's son called the site and reported that the patient had experienced nausea, vomiting, slight confusion and unable to ambulate and had been admitted on (b)(6) 2025.Per the investigator's clinic note, the patient received iv fluid resuscitation and iv zosyn (piperacillin/tazobactam) and was discharged on (b)(6) 2025 with iv ertapenem with an end date of may (b)(6) 2025.The investigator reassured the patient's son to discontinue antibiotics on (b)(6) 2025.Per the last clinic note, the patient was improving.Patient reportedly had a metal stent, this could have lead to cholangitis and hypotension.The investigator noted that the adverse event was probably related to histotripsy treatment.No device malfunctions or other noteworthy event occurred during the procedure.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22204497
Report Number3027664504-2025-00011
Device Sequence Number6755364
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age87 YR
Patient SexFemale